MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD

BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD
Model Number 390064
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
Patient received a shock on 10/19, device did not transmit via home monitoring on the morning of 10/20 even though he was by his monitor.Patient came into clinic on 10/20 for device interrogation, and device was unable to be interrogated through several programmers.Due to this device behavior it was decided that the generator needed to be explanted.Device was explanted on (b)(6) 2020.
 
Additional Manufacturer Narrative
Upon receipt, the icd was visually inspected.The inspection revealed a spot of molten titanium on the icd housing.The icd was subjected to an electrical analysis, confirming that the device could not be interrogated.Therefore, based on the observed symptoms, it is reasonable to assume that a shock delivery into an external short circuit led to a damage of the electrical module.Due to the damage of the electrical module the device could not be interrogated, and the memory content of the device was not restorable.Possible clinical complications that might lead to an external short circuit include, but are not limited to, twiddler syndrome, subclavian crush syndrome or other lead insulation damages.The manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process which may be related to the observed damage characteristics.Particularly the final acceptance test proved the device functions to be as specified.There was no indication of a material or manufacturing problem.
 
Additional Manufacturer Narrative
We received your event description for the above mentioned device and would like to thank you for supporting our post-market surveillance.As of today, the medical device is not available for analysis, therefore the device itself could not be investigated.The information you provided has been entered into our quality system as a complaint.These types of complaints are used to evaluate systems and device performance throughout our organization and help to maintain and improve the performance of our devices.Should additional relevant information or the device itself become available, the investigation will be updated.

Brand Name
IFORIA 7 DR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10720979
Report Number1028232-2020-04551
Device Sequence Number19614234
Product Code MRM
UDI-Device Identifier04035479126926
UDI-Public04035479126926
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Model Number390064
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer10/25/2020
09/13/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date10/26/2020
09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR